The ideal generated by σ-nowhere dense sets

Jiling Cao, Sina Greenwood


In this paper, we consider the ideal Iσ generated by all σ-nowhere dense sets in a topological space. Properties of this ideal and its relations with the Volterra property are explored. We show that Iσ is compatible with the topology for any given topological space, an analogue to the Banach category theorem. Some applications of this result and the Banach category theorem are also given.


Compatible; Ideal; Resolvable; σ-nowhere dense; Volterra; Weakly Volterra

Full Text:



S. Banach, Théorème sur les ensembles de première catégorie, Fund. Math. 16 (1930), 395–398.

J. Cao and D. Gauld, Volterra spaces revisited, J. Austral. Math. Soc. 79 (2005), 61–76.

J. Dontchev, M. Ganster and D. Rose, Ideal resolvability, Topology Appl. 93 (1999), 1–16.

E. K. van Douwen, Applications of maximal topologies, Topology Appl. 51 (1993), 125–139.

D. Gauld, S. Greenwood and Z. Piotrowski, On Volterra spaces III: topological operations, Topology Proc. 23 (1998), 167–182.

I. Guran, Cardinal invariants of paratopological groups, 2nd International Algebraic Conference in Ukraine, Kyiv, Vinnytsia, 1999.

D. Jankovic and T. Hamlett, New topologies from old via ideals, Amer. Math. Monthly 97 (1990), 295–310.

P. Kenderov, I. Kortezov and W. Moors, Topological games and topological groups, Topology Appl. 109 (2001), 157–165.

R. Haworth and R. McCoy, Baire spaces, Dissertationes Math. 141, 1977.

J. Kaniewski and Z. Piotrowski, Concerning continuity apart from a meager set, Proc. Amer. Math. Soc. 98 (1986), 324–328.

J. Kaniewski, Z. Piotrowski and D. Rose, Ideal Banach category theorems, Rocky Mountain J. Math. 28 (1998), 237–251.

K. Kuratowski, Topology, Vol. I, Academic Press, New York, 1966.

O. Ravsky, Paratopological groups II, Math. Stud. 17 (2002), 93–101.

Z. Semadeni, Functions with sets of points of discontinuity belonging to a fixed ideal, Fund. Math. 52 (1963), 26–39.

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147